Hail, St. Charles
- When
- May 25, 11:19 AM CST
- Where
- St. Charles County, St Peters
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.800, -90.620
Hail up to 1 inch was reported along Highway 94 at Jungermann and Kisker roads.
A warm front lifting north triggered slow moving severe thunderstorms across the area. The storms produced wind and hail damage and localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A warm front lifting north triggered slow moving severe thunderstorms across the area. The storms produced wind and hail damage and localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 10:56 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT SUN MAY 25 2008 .DISCUSSION... /435 AM CDT SUN MAY 25 2008/ ANOTHER DAY IN THE HOLIDAY WEEKEND AND YET ANOTHER CHALLENGING PCPN FORECAST. MODELS ALL TAKE THE HI AMPLITUDE H500 RIDGE THAT HAD DOMINATED THE CNTRL CONUS AND FLATTEN IT OVER THE COURSE OF THE NEXT 24-36HRS...BUT THIS IS MERELY TEMPORARY...AS THE RIDGE BEGINS TO RE-ASSERT ITSELF BY MID WEEK. AT THE SURFACE...HI PRES FADES TO THE E TODAY...AND WRMFNT PUSHES THRU...RESULTING IN THE RETURN OF S FLOW. THIS REMAINS IN FORCE THRU TONIGHT AND THE EARLY PART OF MONDAY UNTIL CDFNT APPROACHES FROM THE NW LATE MONDAY AFTERNOON IN THE NRN FA. THIS FRONT WILL THEN PROCEED TO SLOWLY PUSH THRU THE FA MONDAY NIGHT AND TUESDAY. I USE THE TERM FRONT LOOSELY IN THIS CASE AS EXPECTED MCS TO OUR NW AND N LATE TONIGHT WILL LIKELY DROP AN EFFECTIVE FRONTAL BOUNDARY FURTHER S AT A QUICKER RATE THAN MODELS ARE MOVING THE SYNOPTIC FRONT. BY MID WEEK...STRONG 1030MB HI PRES TAKES CONTROL FROM THE N WITH NELY SFC FLOW AND DRY AIR. RICH MOISTURE THRU THE COLUMN WILL PREVAIL AREAWIDE THRU EARLY TUESDAY...WITH PWATS AOA 1.5 OR AOA 200PCT OF NORMAL. PASSAGE OF CDFNT ON TUESDAY WILL FINALLY ALLOW MUCH DRIER AIR TO FILTER SWD. INSTABILITY THRU EARLY TUESDAY WILL ALSO NOT BE IN SHORT SUPPLY EITHER...WITH STEEP MID LEVEL LAPSE RATES...AND MLCAPE VALUES BETWEEN 1K AND 3K J/KG DEPENDING ON THE EXACT TIME PERIOD. THE KEY WILL BE PICKING OUT THE MAIN FORCING MECHANISMS FOR PCPN PROB FORECAST BUT GIVEN HI MOISTURE CONTENT...ANY ORGANIZED CONVECTION WILL WARRANT SOME MENTION OF HEAVY RAINFALL POTENTIAL DUE TO EXPECTED HI EFFICIENCY RAINFALL RATES. FOR TODAY...MAIN FORCING WILL COME ALOFT FROM H850 MOISTURE CONVERGENCE FROM LO LEVEL JET AND ALSO SOME WAA. THIS SHOULD ALLOW SCT SHRA/TSRA TO DEVELOP OVER MAINLY THE NRN FA THIS MORNING... WITH LESSER CHANCES IN CNTRL AND E CNTRL MO AND SWRN IL. ALMOST NON-EXISTANT CAP THIS AFTERNOON MAY ALLOW A FEW MORE CELLS TO DEVELOP WITH THE HEATING OF THE DAY...SO EXPANDED LOW CHANCE TO ALL AREAS. DECENTLY HI MLCAPE VALUES OF 2000 J/KG BUT NOT THE BEST ENVIRONMENT OTHERWISE...MAY LEAD TO MARGINALLY SVR STORMS SHOULD THEY FORM. WENT WITH A MOS BLEND ON TEMPS...AS SLY FLOW AND CLOUDS NOT CONDUCIVE TO FULL H850 MIXING...AND WHILE MUCH WARMER THAN YESTERDAY...SHOULD ONLY PEAK IN THE MID 80S MOST AREAS. MORE POTENT CONVECTION TAKES PLACE LATER TONIGHT WITH EXPECTED MCS OVER NWRN MO WHICH SHOULD TRACK EWD ACROSS NRN MO. EXPECT IT TO ARRIVE IN THE NRN FA LATE TONIGHT AND THEN PERSIST INTO MONDAY MORNING. GOOD FORCING THRU THE COLUMN...INCLUDING RIGHT ENTRANCE REGION UPPER LEVEL JET SUPPORT...AND VERY MOIST AMS WILL HELP INDUCE HI RAINFALL RATES. ALL OF THIS NOT EXPECTED TO ENTER THE NRN FA EN MASSE UNTIL 09Z/MON AT LEAST...IF NOT LATER. AS THE MCS TRAVERSES THRU THE NRN FA ON MONDAY MORNING...IT SHOULD DROP AN OUTFLOW SWD TOWARD THE I-70 CORRIDOR AND THIS IS EXPECTED TO AID IN MIDDAY/EARLY AFTN CONVECTIVE DEVELOPMENT THERE. MONDAY LOOKS LIKE IT HAS THE POTENTIAL TO BE RATHER WARM FOR AREAS FROM THE I-70 CORRIDOR S...WITH A TIGHT TEMP GRADIENT SOMEWHERE TO THE N DEPENDING ON EXACT MCS TRACK AND IMPACT...BUT HI BUST POTENTIAL HAS ME BACKING OFF SLIGHTLY FROM THE WARMER MOS OVER KCOU/KSTL AREAS AND GOING MID 80S WITH UPR 80S IN STL CITY. EVERYTHING IS EXPECTED TO RESET AGAIN MONDAY NIGHT AS ANOTHER MCS DEVELOPS TO OUR W AND TRACKS EWD...BUT WITH A BIT MORE SLY TRACK THAN THE MCS FROM THE PREVIOUS DAY. NEEDLESS TO SAY...MUCH OF THIS IS TENTATIVE DEPENDING ON THE EXACT IMPACT OF THE MCS TONIGHT AND WHERE BOUNDARIES GET LAID OUT ETC. SYNOPTIC FRONT FINALLY PUSHES THRU THE SRN FA ON TUESDAY GIVING OUR AREA A REPRIEVE IN THE RAIN CHANCES. HI PRES BUILDING BEHIND IT LOOKS RATHER POTENT...1030MB STRENGTH...AND SHOULD SEE MILD TEMPS WITH LOW HUMIDITY OVER MOST OF THE FA. TES && .AVIATION... /1131 AM CDT SUN MAY 25 2008/ FOR THE 18Z TAFS...ALTHOUGH MOST OF THE CONVECTION HAS PUSHED E OF THE TAF SITES ATTM EXPECTING AT LEAST ISOLD TO WDLY SCT CONVECTION TO DVLP THIS AFTN NR OUTFLOW BNDRYS FM PREVIOUS CONVECTION AND AS A WRMFNT MOVES NEWD THRU THE CWA. LATEST RADAR IMAGES DEPICT AN ISOLD TSRA OVER THE WRN PTN OF THE STL METRO AREA WHICH MAY IMPACT STL/SUS ARND 18Z. LOW LVL STRATUS CLOUD CEILING IN COU SHOULD RISE INTO THE VFR CATAGORY EARLY THIS AFTN. S-SELY SFC WNDS SHOULD VEER ARND TO A MORE S-SWLY DIRECTION TGT AND MON MRNG AFTER THE PASSAGE OF THE WRMFNT. SHOULD BE MAINLY MID-HI LVL CLOUDINESS TGT. AN MCS IS EXPECTED TO MOVE THRU NRN MO LT TGT INTO MON MRNG. WILL INCLUDE A PROB30 GRP OF TSRA IN UIN DURING THE EARLY MRNG HRS. MAY ALSO INCLUDE A PROB30 GRP OF TSRA FOR THE REST OF THE TAF SITES BY LT MRNG ON MON ALONG WITH A LOW LVL CLOUD CEILING ARND 3000 FT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 533 AM CDT SUN MAY 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 533 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY FOR AREAS NORTH AND WEST OF ST. LOUIS...OR INCLUDING PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND GUSTY WINDS IN THE STRONGER STORMS...BUT MORE ORGANIZED CONVECTION WITH THE GREATER SEVERE THREAT IS EXPECTED TO IMPACT THIS AREA LATE TONIGHT. ELSEWHERE...THERE IS A CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY...MAINLY FOR AREAS SOUTH OF INTERSTATE 70. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER THE SLIGHT RISK FOR SEVERE AREA...ESPECIALLY LATER TONIGHT WITH THE MORE ORGANIZED CONVECTION. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL BOWLING GREEN 39.34N 91.20W
05/25/2008 E0.25 INCH PIKE MO CO-OP OBSERVER
&&
EVENT NUMBER 00094
TESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1017 AM CDT SUN MAY 25 2008 ILZ100-MOZ063-251615- MADISON IL-ST. LOUIS MO- 1017 AM CDT SUN MAY 25 2008 AT 1017 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAZELWOOD...MOVING EAST AT 21 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS DELLWOOD...FERGUSON...BLACK JACK... JENNINGS...BELLEFONTAINE NEIGHBORS...RIVERVIEW...SPANISH LAKE... MITCHELL...PONTOON BEACH AND POAG BETWEEN 1017 AM AND 1115 AM. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1047 AM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 M1.00 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00095
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL ST. PETERS 38.78N 90.61W
05/25/2008 M0.88 INCH ST. CHARLES MO TRAINED SPOTTER
NICKEL SIZE HAIL AT HIGHWAY 94 AND KISKER ROAD
&&
EVENT NUMBER 00096
BRITTThe St Louis radar (KLSX), 12 km away, was scanning. The volume nearest the first event began at 17:17 UTC.
18 hail, 7 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Hail up to 1 inch was reported along Highway 94 at Jungermann and Kisker roads.
Storm spotters reported hail up to 1 1/4 inch in diameter. There was minor damage to some automobiles.
Storm spotters reported nickel size hail.
Storm spotters reported hail up to golf ball size.
Local law enforcement reported trees and power lines down.
Local law enforcement reported trees and power lines down.
Storm spotters reported hail ranging from pea to one inch fell for 15 minutes.
Local law enforcement reported trees and power lines down.
Storm spotters reported 3/4 inch hail on Manchester Road just west of I-270.
Storm spotters reported 3/4 inch hail at Manchester and Geyer roads.
Storm spotters reported one inch hail just northwest of Kirkwood.
A couple of power lines were downed by thunderstorm wind gusts.
Storm spotters reported one inch hail just northwest of Kirkwood.
Storm spotters reported hail up to 1.5 inch at Mason Road and I-64. There was minor damage to some automobiles.
Storm spotters reported hail up to 1.5 inch at Olive Blvd and I-270.
Storm spotters reported nickel size hail at I-270 and Page Blvd. and at Olive Blvd. and Ballas Road.
Local law enforcement reported trees and power lines down.
Heavy rain flooded several county roads. Two people had to be rescued from a car trapped in flood water on Highway Y two miles east of Highway 19.
Rainfall over 6 inches in some locations caused flash flooding across Northern St. Charles County. Fifteen water rescues were performed by local emergency service agencies. Highway 61 was closed at two locations due to water rapidly flowing across the road. Big Creek, Peruque Creek, and Dardenne Creek all overflowed. Flint Hill suffered the most damage as a small creek in town became a roaring river. At a Amerigas facility, at least 7 propane tanks were picked up and deposited about one mile downstream. The baseball fields in town were heavily damaged due to as much as 3 feet of water flowing through. Highway 79, County Highways P, M, and C were all flooded and closed.
Local law enforcement reported trees and power lines down.
Storm spotters estimated 60 mph wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100508, 100510, 100512, 100516, 100517, 100518, 100519, 100521, 100523, 100524, 100526, 100535, 100529, 100530, 100532, 100538, 100539, 100547, 100541, 100542, 100548, 100552, 100556, 100696, 100706, 100559, 100560.